MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC HELICAL BLADE COUPLING SCREW; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC HELICAL BLADE COUPLING SCREW; MISC ORTHO SURGICAL INSTR
Catalog Number 357.377
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no known reported patient involvement associated with the complained event.Device is an instrument and is not implanted/explanted.Patient code is used to capture the no patient involvement.The subject device has been received and the product evaluation is in progress.No conclusion can be drawn.A review of the device history records has been requested and is currently pending completion.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a helical blade coupling screw is broken.This was discovered in sterile processing.No patient and procedure involvement.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
A device history record (dhr) review was performed for part number: 357.377, synthes lot number: is10435, supplier lot number: n/a: release to warehouse date: 18-mar-2010, expiration date: n/a, supplier: isimac machine company: no non-conformance reports (ncrs) were generated during production.Review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.A product investigation was performed.The helical blade coupling screw (part: 357.377, lot: is10435, mfg: 18-mar-2010) was received with the reported condition of ¿pre/post operatively broken: rm.¿ at customer quality, the returned helical blade coupling screw was inspected and the complaint of broken was confirmed.Visual inspection performed at customer quality observed that coupling screw broke at the threaded portion at its tip.Additionally, the cannulation in the cap portion was slightly rounded.Whether this complaint could be replicated is not applicable because the device was returned damaged.Relevant drawings for the returned device were reviewed (both current and from the time of manufacture) and determined to be suitable for the intended design and application when used as recommended.Dimensional analysis was performed at the breakage that falls within specifications per relevant drawing and based on the tolerance specified for threads in standards.A device history review was performed for the returned instrument¿s lot number and no ncrs, mrrs or complaint-related issues were identified with the lot number which may have contributed to the complaint condition.Also, based on the device history record review, there is no indication that any issues with material or material properties contributed to the complaint condition.While no definitive root cause could be determined it is possible that the age of the device and any unintended forces encountered by the device during its usage or handling could have led to complaint condition.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HELICAL BLADE COUPLING SCREW
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7386755
Report Number2939274-2018-51365
Device Sequence Number16395754
Product Code LXH
UDI-Device Identifier10886982196088
UDI-Public(01)10886982196088(10)IS10435
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number357.377
Device Lot NumberIS10435
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2018
Initial Date Received by Manufacturer 03/02/2018
Supplement Date Received by Manufacturer05/01/2018
Initial Report FDA Received Date03/30/2018
Supplement Report FDA Received Date05/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1